Sam_I_Am Posted February 7, 2009 Share Posted February 7, 2009 Hi there, I am new to the board; this is my first post. Here's the background info: I've been recently Dx with Bipolar II, after years of being Tx'ed for "major depressive disorder" only. I've been taking Lamictal (now 150mg) for 1 year (miracle drug for me), Klonopin 0.5 mg at night for 1 year, and until recently Zoloft 75mg for 3 years. I was having increased mood instability over past few months so first the doc and I titrated the Lamictal from 100 to 150 over the course of a month, then when that wasn't helping, tapered off the Zoloft over the course of 1.5 mos (he thought the SSRI was destabilizing me)-- of course, that's led to some more destabilization, which I hope is only temporary. I ended up having a "mixed state" with some suicidal thoughts (no intent or attempts though) a couple weeks ago-- the Dr gave me 50mg Seroquel samples, which I cut in half, to take at night, to at least help with the sleep, agitation, and anxiety. I found it helpful but also quite sedating the following day, even at 25 mg. I saw the Doc this past Thurs, and he suggested we try to Abilify, since it is generally non-sedating. Neither the Seroquel nor the Abilify is supposed to be permanent, just to get me through the taper/withdrawal to see if I will actually be stable on just the Lamictal alone. OK, on to the Abilify-specific question... He told me to just take 2mg, and to initially take it at night rather than day in case it is sedating, then take in day if it's too activating. Well, Thurs night I did take it at night rather than the Seroquel, and I felt like I drank 2 cups of coffee or was on speed. My heart was racing, and I felt dizzy and nauseous. Fri morning, I still felt nauseous and dizzy, and I ended up even fainting briefly in the shower. (Not sure if this was effects of Abilify or of Zoloft withdrawal, as Thurs was my last Zoloft dose of 12.5 mg-- heck it could even be Seroquel withdrawal even though I was only on 25mg for less than 2 weeks). I still went to work and decided maybe I should take Abilify in the AM-- thought the activating effects could at least help with the fact that I was so tired from not sleeping. Well, then it ended up making me feel sedated-- still felt nauseous and lightheaded, so much that I went home from work early. But still, wasn't sure if the sedation was just being tired or the Abilify. I got a good night's sleep last night and took it in the AM again today-- still had the sedating effects. WTF?! It was activating at night, sedating during the day-- and it's only 2mg!! I'm wondering what time you think I should take it, considering both of these things. Or if you think these effects were even from the Abilify or one of the myriad other factors? It's to the point that I don't feel it's worth it to take it and just want to go back to the Seroquel until I see the doc again next Thurs. Any advice would be appreciated. Sincerely, Sam Link to comment Share on other sites More sharing options...
This topic is now archived and is closed to further replies.